Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Diabetic. Started diarrhea, body ache and fever. Not cured by imosec and lopoamide. Any solution?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1752 Questions
Question
I am suffering from severe diarrhea since morning , have had about 10 motions very watery,have taken imosec , lopoamide but no relief. Yesterday it started with bodyache and mild fever. I am 47 , diabetic.
Posted Sun, 17 Mar 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 48 minutes later
Hi,
Thanks for posting your query.
I am Dr. Ratnakar Kini and I am pleased to answer your query.

Since the symptoms started with bodyache and mild fever, the diarrhea is most likley to be due to infection. It could be bacterial or viral. A complete blood count and a stool test may be done to see if it is due to viral or bacterial infection.

If it is bacterial, then you may need a course of antibiotics for relief. If it is viral , it is self limiting and will subside on its own.

Take probiotics, zinc supplements and electrolyte solutions for relief.

I hope that answers your question.
If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Diabetic. Started diarrhea, body ache and fever. Not cured by imosec and lopoamide. Any solution? 12 minutes later
The frequency is about 1/2 hour. Though no fever or body ache. I am taking electrol regularly but medicine has had no effect till now.
 
 
Answered by Dr. Ratnakar Kini 38 hours later
Hi,
Electral just corrects the hydration and electrolyte disturbances. It does not stop diarrhea.
Do not worry about the frequency of loose stools.
All you need to do is maintain good hydration. A good urine output and a moist tongue are indicators of good hydration.

As mentioned above, get a complete blood count and a stool test done if you still have diarrhea.
Probiotics and zinc supplements will hasten recovery.

I hope that answers your question.
If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor